MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR; SKULL PINS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR; SKULL PINS
Catalog Number A1018
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 11/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This is 2 of 4 reports linked to mfg report numbers: 3004608878-2023-00242, 3004608878-2023-00244, 3004608878-2023-00243.A facility reported that during a posterior cervical laminectomy with laminoplasty procedure, the mayfield swivel adaptor (a1018) slipped, resulting in a 1-2cm laceration on the right side of the patient's head.No intervention was performed.However, the patient had to be transferred back to litter until another mayfield could be obtained resulting in surgical delay of approximately 2 hours while the patient was intubated.The patient was discharged the following day without further issue.Patient is caucasian, 'not hispanic or latino.'.
 
Additional Manufacturer Narrative
The mayfield swivel adaptor (a1018) was returned for evaluation: failure analysis - investigation of the returned unit was unable to duplicate slippage when all components were put together.However, the unit had some wear on the starburst teeth of the swivel sleeve.Since the unit is over 10 years old (manufactured in 2008), we can no longer service it.Consequently, the unit will not be repaired and will be returned to the customer after the quality engineering investigation.Root cause - the complaint is not confirmed.The probable root cause of the reported complaint is improper or suboptimal position of the skull clamp on the patient.The unit is 15 years old and exceeds integra's 10-year service life and cannot be serviced for repairs any longer.Due to a patient being injured from the slippage, the unit will be sent to quality engineering for further investigation.No correction action is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD SWIVEL ADAPTOR
Common Device Name
SKULL PINS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18430870
Report Number3004608878-2023-00245
Device Sequence Number8173813
Product Code FWZ
UDI-Device Identifier10381780267515
UDI-Public10381780267515
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA1018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2023
Initial Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale